Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

May 19, 2021Dawson County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 8:02 AM CDT for Dawson County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 8:02 AM CDT (13:02 UTC)
Expired
May 19, 2021, 8:45 AM CDT
In force
43 min
Issued by
NWS Midland/Odessa, TX

County Dawson County, TX

The radar

The Midland/Odessa radar (KMAF), 78 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS84 KMAF 191302
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
802 AM CDT Wed May 19 2021
 
TXZ045-046-050-051-191345-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
802 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN
GAINES...NORTHWESTERN MARTIN AND WESTERN DAWSON COUNTIES UNTIL 845 AM
CDT...

At 801 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Welch to 20 miles east of
Gaines County Airport to near Andrews. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
McKenzie Lake, Patricia and Punkin Center. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3292 10204 3261 10195 3227 10206 3233 10248
      3255 10239 3289 10243
TIME...MOT...LOC 1301Z 266DEG 16KT 3277 10234 3256 10232 3234 10245 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 5:40 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 19, 5:40 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
540 AM CDT Wed May 19 2021

.DISCUSSION...

See 12Z Aviation Discussion below.

&&

.AVIATION...

Sfc winds will veer to SE this morning, w/stratus at KMAF/KHOB
scattering out by 18Z or before. Otherwise, VFR conditions will
prevail, w/a widespread cu field by late morning w/bases 4.5-5 kft
AGL.

&&

.PREV DISCUSSION... /issued 328 AM CDT Wed May 19 2021/

DISCUSSION...

Things are looking quieter this morning as storms wind down. A few
small cells remain on radar across the Permian Basin but those are
expected to move out/dissipate by sunrise. A low will be slow moving
over the Texas Panhandle today before lifting up into the Plains on
Thursday. Some more storms will be possible across our eastern CWA
this afternoon and evening with the aforementioned low sitting to
our north. Temperatures will remain a bit cooler today with
increasing cloud cover. Expect low 80s across the Permian Basin and
potentially 90 along the Trans Pecos. As the low lifts up and out on
Thursday, our rain chances will diminish and Thursday and Friday
look to stay mostly dry. Temperatures will increase only slightly on
Thursday/Friday with highs in the mid to upper 80s across the Basin,
mid-90s along the Trans Pecos, and 100s along the Rio Grande.

Our next concern for severe weather will be this weekend. Another
low will move in over the CA/NV border and hang out there through
Sunday. At the same time, an upper level high will be building over
the Mississippi Valley, and we'll see southwesterly flow aloft
across the region. This pattern will help usher low to mid level
moisture into West Texas and SE New Mexico. Ample moisture and a few
weak shortwave troughs moving through this weekend will be enough
for storms to develop across the area. These storms may not only be
severe, but have the potential for some substantial rainfall.
Temperatures will cool down as well this weekend through Monday with
low 80s across the Basin and low 90s along the Trans Pecos. Rain
chances will decrease after Tuesday, and temperatures will begin to
warm up back to the upper 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     81  60  83  63 /  30  20   0   0
Carlsbad                       87  57  93  61 /  10  10   0   0
Dryden                         89  62  88  66 /  20  10   0   0
Fort Stockton                  89  61  92  64 /  10  10   0   0
Guadalupe Pass                 82  61  88  62 /   0  10   0   0
Hobbs                          82  56  87  59 /  20  10   0   0
Marfa                          84  50  90  51 /  10  10   0   0
Midland Intl Airport           83  60  86  63 /  20  10   0   0
Odessa                         84  60  86  63 /  20  10   0   0
Wink                           89  60  93  66 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

44/88/44
Hazardous weather outlook, May 19, 2:05 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
205 AM CDT Wed May 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-200715-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
205 AM CDT Wed May 19 2021 /105 AM MDT Wed May 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Thunderstorms are possible through this evening, mainly over the
Permian Basin, Stockton Plateau, and lower Trans Pecos.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms, capable of producing large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, May 19, 5:37 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
537 AM CDT Wed May 19 2021

TXZ052-191130-
Howard TX-
537 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD COUNTY UNTIL
630 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 11 miles northwest of Big Spring, moving east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Luther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3237 10159 3244 10159 3252 10146 3237 10135
TIME...MOT...LOC 1037Z 253DEG 7KT 3240 10155

44
Special weather statement, May 19, 7:12 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 AM CDT Wed May 19 2021

TXZ045-191300-
Gaines TX-
712 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 800
AM CDT...

At 711 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Seagraves Airport to near Seminole to 9 miles
southeast of Nadine. Movement was east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop,
McKenzie Lake and Gaines County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3272 10221 3253 10252 3253 10304 3271 10279
      3296 10257 3296 10221
TIME...MOT...LOC 1211Z 268DEG 27KT 3294 10253 3271 10273 3253 10302

84
Special weather statement, May 19, 8:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
802 AM CDT Wed May 19 2021

TXZ045-046-050-051-191345-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
802 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN
GAINES...NORTHWESTERN MARTIN AND WESTERN DAWSON COUNTIES UNTIL 845 AM
CDT...

At 801 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Welch to 20 miles east of
Gaines County Airport to near Andrews. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
McKenzie Lake, Patricia and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3292 10204 3261 10195 3227 10206 3233 10248
      3255 10239 3289 10243
TIME...MOT...LOC 1301Z 266DEG 16KT 3277 10234 3256 10232 3234 10245

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson51 min
May 18, 7:22 PM CDTSpecial Weather StatementMAFDawson38 min
May 18, 7:54 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Scurry51 min
May 18, 8:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson2 hr
May 18, 8:44 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min
May 18, 8:53 PM CDTSpecial Weather StatementMAFScurry52 min
May 18, 9:13 PM CDTTornado WarningMAFBorden, Mitchell, Scurry32 min
May 18, 9:38 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry67 min
May 18, 9:48 PM CDTSpecial Weather StatementMAFUpton42 min
May 18, 9:55 PM CDTSpecial Weather StatementMAFScurry50 min
May 19, 12:20 AM CDTSpecial Weather StatementMAFScurry40 min
May 19, 12:35 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry55 min
May 19, 5:37 AM CDTSpecial Weather StatementMAFHoward53 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell53 min
May 19, 7:12 AM CDTSpecial Weather StatementMAFGaines48 min
May 19, 7:19 AM CDTAreal Flood AdvisoryMAFHoward116 min
May 19, 7:50 AM CDTAreal Flood AdvisoryMAFGaines115 min
May 19, 8:19 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin27 min
May 19, 8:32 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin118 min
May 19, 8:45 AM CDTSpecial Weather StatementMAFDawson, Martin60 min
May 19, 9:31 AM CDTAreal Flood AdvisoryMAFBorden119 min
May 19, 9:47 AM CDTSpecial Weather StatementMAFHoward58 min
May 19, 9:56 AM CDTAreal Flood AdvisoryMAFHoward, Martin2 hr
May 19, 2:16 PM CDTSpecial Weather StatementMAFBrewster44 min
May 19, 2:51 PM CDTSpecial Weather StatementMAFBrewster39 min
May 19, 3:23 PM CDTSpecial Weather StatementMAFCrane52 min
May 19, 3:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell48 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton39 min
May 19, 3:41 PM CDTSpecial Weather StatementMAFAndrews49 min
May 19, 4:12 PM CDTSpecial Weather StatementMAFEctor48 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
May 19, 4:16 PM CDTSpecial Weather StatementMAFCrane44 min
May 19, 4:33 PM CDTSpecial Weather StatementMAFAndrews42 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton39 min
May 19, 4:45 PM CDTSpecial Weather StatementMAFUpton45 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland40 min
May 19, 4:53 PM CDTSpecial Weather StatementMAFEctor52 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell66 min
May 19, 5:00 PM CDTSpecial Weather StatementMAFCrane, Ector45 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland48 min
May 19, 6:00 PM CDTSpecial Weather StatementMAF45 min
May 19, 6:05 PM CDTSevere Thunderstorm WarningMAFEctor40 min
May 19, 6:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 19, 6:26 PM CDTSpecial Weather StatementMAFReagan49 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 19, 6:46 PM CDTSpecial Weather StatementMAFEctor44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.